MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 S/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 S/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 774G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: sutures: we had several lots loaded into a few boxes to maximise sutures available on the trolley.Therefore, the sutures could be one of: 6/0 plain gut: 774.Lots mh6821, sembqu, sjmrlt, plz595, pbk458, ma6644, we have now stopped the practice of merging boxes with different lots.All of these sutures have been removed from the trolley.Please confirm if the impacted product discarded or in-situ? insitu.Are there any representative samples returning for evaluation? available if required i have gone back to the customer but she has just gone on leave for a couple weeks, will see if there is another avenue to obtain the rest of the information.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the patients have a wound dehiscence? infection? or both? are there any photos available? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is the current status of the patient? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? is it known how the wound dehisced? did the sutures untie, break, or pull out of the tissue? were there any precipitating stress factors that led to the suture untying, breaking or pulling out of the tissue? onset date/time of dehiscence and/or infection? (# post op days) how was the dehiscence and or infection managed? please describe any surgical intervention required for the wound dehiscence/ infection including date and findings.Please describe any medical intervention performed including medication name and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? were there any pre-existing signs symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures changed recently? if yes, please describe.The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: mh6821, sembqu, sjmrlt, plz595, pbk458, ma6644.Related medwatch reports: 2210968-2023-02291.
 
Event or Problem Description
It was reported that a patient underwent a bilateral bleph and ptosis repair on an unknown date and suture was used.The patient suffered a wound dehiscence infection post-op.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 reported condition not confirmed additional h3 investigation summary the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received, two unopened samples that pertain to product code 774g, lot sembqu.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.The functional test was performed and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received, one unopened sample that pertain to product code 774g, lot mh6821.In order to evaluate the condition of the returned sample, the packets was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.The functional test was performed and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received, one unopened sample that pertain to product code 774g, lot ma6644.In order to evaluate the condition of the returned sample, the packets was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.Suture was dispensed without problems and examined along the strand and no anomalies could be observed.The functional test was performed and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: lot ma6644, expiration date: dec/31/2022 date of mfg.: jan/19/2018 lot mh6821, expiration date: jun/30/2023 date of mfg.: jul/24/2018 lot pbk458, expiration date: jan/31/2024 date of mfg.: feb/15/2019 lot plz595, expiration date: sep/30/2024 date of mfg.: oct/8/2019 lot sembqu, expiration date: apr/30/2027 date of mfg.: may/5/2022 lot sjmrlt, expiration date: jul/31/2027 date of mfg.: aug/25/2022 in addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.

Brand Name
GUT PL UD 18IN 6-0 S/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16660522
Report Number2210968-2023-02290
Device Sequence Number11166406
Product Code GAL
UDI-Device Identifier10705031010772
UDI-Public10705031010772
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number774G
Device Catalogue Number774G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown